Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 158, NWS North Platte, NE

June 24, 2018Keith County, Lincoln County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2018, 1:38 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2018, 1:38 PM MDT (19:38 UTC)
Expired
Jun 24, 2018, 2:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Keith County, NE, Lincoln County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:45 PM MDTTSTM WND GST 833 Nne Kingsley Dam, NEMESONET STATION UP362, KINGSLEY DAM 3NNE
Jun 24, 1:45 PM MDTTSTM WND GST 83Kingsley Dam 3nne, NEMESONET STATION UP362, KINGSLEY DAM 3NNE.
Jun 24, 1:46 PM MDTTSTM WND GST 70Keystone, NE
Jun 24, 2:00 PM MDTTSTM WND DMG5 Nw Kingsley Dam, NE3 METAL LAWN CHAIRS BLOWN 150 YARDS. A 2-FOOT DIAMETER TREE SNAPPED AT THE TRUNK. TIME APPROXIMATE AND BASED ON THE TIME OF A MEASURED PEAK WIND GUST OF 62 MPH.
Jun 24, 2:00 PM MDTTSTM WND GST 625 Nw Kingsley Dam, NEDAVIS WEATHER STATION REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS53 KLBF 241938
SVRLBF
NEC101-111-117-242030-
/O.NEW.KLBF.SV.W.0158.180624T1938Z-180624T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
238 PM CDT SUN JUN 24 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Eastern Keith County in southwestern Nebraska...
  Northwestern Lincoln County in southwestern Nebraska...
  Southwestern McPherson County in west central Nebraska...

* Until 330 PM CDT/230 PM MDT/.

* At 238 PM CDT/138 PM MDT/, a severe thunderstorm was located over
  Kingsley Dam, or 7 miles north of Ogallala, moving east at 40 mph.

  This is a very dangerous storm.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* This severe thunderstorm will be near...
  Keystone around 145 PM MDT.
  Sarben around 210 PM MDT.
  Sutherland around 325 PM CDT.

Other locations impacted by this severe thunderstorm include Coker,
O'Fallons, Big Bald Hill, Nevens and Broganville.

This includes the following highways...
 Highway 61 between mile markers 85 and 106.
 Highway 92 between mile markers 137 and 138.
 Interstate 80 in Nebraska between mile markers 125 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4109 10175 4134 10174 4146 10105 4107 10098
TIME...MOT...LOC 1938Z 264DEG 33KT 4123 10168 

HAIL...1.00IN
WIND...80MPH
 
$$

Taylor
1 follow-up statement
059 
WWUS53 KLBF 242005
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
305 PM CDT SUN JUN 24 2018

NEC101-111-117-242030-
/O.CON.KLBF.SV.W.0158.000000T0000Z-180624T2030Z/
Keith NE-Lincoln NE-McPherson NE-
305 PM CDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
CDT/230 PM MDT/ FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND
SOUTH CENTRAL MCPHERSON COUNTIES...

At 305 PM CDT/205 PM MDT/, a severe thunderstorm was located near
Sarben, or 21 miles northeast of Ogallala, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  Sutherland around 325 PM CDT.

Other locations impacted by this severe thunderstorm include Coker,
O'Fallons, Big Bald Hill and Nevens.

This includes Interstate 80 in Nebraska between mile markers 152 and
165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4117 10146 4136 10151 4146 10105 4107 10098
TIME...MOT...LOC 2005Z 264DEG 33KT 4126 10135 

HAIL...1.00IN
WIND...70MPH
 
$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:28 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 24, 1:28 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
228 PM CDT Sun Jun 24 2018

.SHORT TERM...(This evening through Monday)
Issued at 223 PM CDT Sun Jun 24 2018

Models bouncing around some in the near term with wrap around flow
from upper low. Some weak instability this afternoon with daytime
heating and weak waves moving around the upper low centered over
Custer, SD as seen in visible. Lows tonight in the 50s with
increasing pops to the east this evening as stronger wave moves
through and it finds deeper moisture. 0.96 pwat this am 111% of
normal. So could see some heavy rain at times especially this
evening to the east of Highway 83. Storms taper off over north
central Nebraska through the early morning hours as upper low
moves off. Still some lingering showers or possibly an isolated
thunderstorm as the upper low pulls away. Highs Monday around 80
with mostly cloudy skies becoming partly cloudy through the late
afternoon.

.LONG TERM...(Monday night through Sunday)
Issued at 223 PM CDT Sun Jun 24 2018

Models in good agreement with upper ridge building into the
northern plains Tuesday through Friday with mainly dry conditions
and highs in the upper 80s to low 90s. This will be followed by
upper trough with cooler air through the weekend moving across the
northern plains. Highs in the 70s and 80s and increasing chances
of precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 125 PM CDT Sun Jun 24 2018

Scattered thunderstorms with small hail and gusty winds are moving
out of the Nebraska Panhandle into western Nebraska early this
afternoon. Have included thunderstorms at KVTN but only VCTS at
KLBF. Mostly cloudy with vfr conditions and light northerly winds.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Power
Hazardous weather outlook, Jun 24, 2:53 AM MDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
353 AM CDT Sun Jun 24 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-250900-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
353 AM CDT Sun Jun 24 2018 /253 AM MDT Sun Jun 24 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Showers and thunderstorms can be expected today and tonight
across the outlook area. A few thunderstorms could become strong
with marginally severe hail and strong winds possible mainly this
afternoon and evening. The area of concern will be mainly east of
a line from Kilgore through Oshkosh. Locally heavy rainfall is
also possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Showers and a few thunderstorms to continue Monday and Monday
night.

A chance for thunderstorms returns for Friday and Saturday.
The threat for any severe storms remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Local storm report, Jun 24, 9:51 AM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     1 N OGALLALA            41.15N 101.72W
06/23/2018  E60 MPH          KEITH              NE   PUBLIC

            TIME ESTIMATED OFF RADAR

&&

THORNE
Local storm report, Jun 24, 9:58 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     TSTM WND GST     WALLACE                 40.84N 101.16W
06/23/2018  E60 MPH          LINCOLN            NE   TRAINED SPOTTER

&&

THORNE
Special weather statement, Jun 24, 12:20 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
1220 PM MDT SUN JUN 24 2018

NEZ056-241900-
Deuel-
1220 PM MDT SUN JUN 24 2018

...A STRONG THUNDERSTORM WILL AFFECT DEUEL COUNTY...

At 1219 PM MDT, a strong thunderstorm was located near Sunol, or 12
miles east of Sidney, moving east at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Chappell and Mount Vernon.

This includes Interstate 80 in Nebraska between mile markers 78 and
100.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4105 10261 4122 10261 4122 10224 4100 10218
      4100 10238 4102 10262
TIME...MOT...LOC 1819Z 263DEG 28KT 4111 10273

Taylor
Local storm report, Jun 24, 1:10 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
210 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND GST     8 NW BIG SPRINGS        41.15N 102.18W
06/24/2018  E60.00 MPH       DEUEL              NE   PUBLIC

&&

JURGENSEN
Special weather statement, Jun 24, 1:20 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
220 PM CDT SUN JUN 24 2018

NEZ005-094-242000-
Eastern Cherry NE-Western Cherry NE-
220 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
300 PM CDT/200 PM MDT/...

At 219 PM CDT/119 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Merritt Reservoir, or 25 miles southwest of
Valentine, moving northeast at 15 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Merritt Reservoir.

This includes Highway 97 between mile markers 109 and 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4255 10101 4273 10104 4289 10072 4255 10066
TIME...MOT...LOC 1919Z 228DEG 13KT 4267 10096

Taylor
Local storm report, Jun 24, 1:38 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND GST     KINGSLEY DAM            41.21N 101.66W
06/24/2018  M78 MPH          KEITH              NE   MESONET

&&

JURGENSEN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:29 PM MDTSpecial Weather StatementLBFCherry46 min
Jun 23, 7:45 PM MDTSpecial Weather StatementLBFGrant45 min
Jun 23, 7:47 PM MDTSpecial Weather StatementLBFGarden43 min
Jun 23, 8:01 PM MDTSpecial Weather StatementLBFSherman29 min
Jun 23, 8:27 PM MDTSpecial Weather StatementLBFArthur, Grant, Hooker, Keith, Perkins48 min
Jun 23, 8:34 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins41 min
Jun 23, 9:11 PM MDTSpecial Weather StatementLBFMcPherson49 min
Jun 23, 9:14 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
Jun 23, 9:45 PM MDTSpecial Weather StatementLBFCuster45 min
Jun 23, 9:52 PM MDTSevere Thunderstorm WarningLBFChase, Keith, Lincoln, Perkins38 min
Jun 23, 9:57 PM MDTSpecial Weather StatementLBFLogan48 min
Jun 23, 10:25 PM MDTSpecial Weather StatementLBFHayes, Lincoln50 min
Jun 23, 10:27 PM MDTSpecial Weather StatementLBFBlaine, Loup48 min
Jun 23, 10:29 PM MDTSpecial Weather StatementLBFChase46 min
Jun 23, 10:37 PM MDTSpecial Weather StatementLBFCuster38 min
Jun 23, 10:48 PM MDTSpecial Weather StatementLBFFrontier42 min
Jun 23, 11:03 PM MDTSpecial Weather StatementLBFCuster42 min
Jun 24, 12:20 PM MDTSpecial Weather StatementLBFDeuel40 min
Jun 24, 12:57 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith48 min
Jun 24, 1:20 PM MDTSpecial Weather StatementLBFCherry40 min
Jun 24, 2:13 PM MDTSpecial Weather StatementLBFPerkins32 min
Jun 24, 2:23 PM MDTSpecial Weather StatementLBFKeya Paha37 min
Jun 24, 2:33 PM MDTSevere Thunderstorm WarningLBFLincoln42 min
Jun 24, 3:39 PM MDTSpecial Weather StatementLBFLogan36 min
Jun 24, 3:51 PM MDTSpecial Weather StatementLBFRock39 min
Jun 24, 3:56 PM MDTSpecial Weather StatementLBFLogan49 min
Jun 24, 4:05 PM MDTSpecial Weather StatementLBFDawson40 min
Jun 24, 4:27 PM MDTAreal Flood AdvisoryLBFCuster119 min
Jun 24, 4:32 PM MDTAreal Flood AdvisoryLBFCuster2 hr
Jun 24, 4:43 PM MDTSpecial Weather StatementLBFBoyd, Holt47 min
Jun 24, 4:48 PM MDTSpecial Weather StatementLBFCuster42 min
Jun 24, 4:49 PM MDTSpecial Weather StatementLBFCuster41 min
Jun 24, 5:30 PM MDTSpecial Weather StatementLBFHolt45 min
Jun 24, 5:32 PM MDTSpecial Weather StatementLBFCuster43 min
Jun 24, 5:59 PM MDTSpecial Weather StatementLBFLoup16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.